Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Real-linear operators on quaternionic Hilbert space


Author: N. C. Powers
Journal: Proc. Amer. Math. Soc. 40 (1973), 1-8
MSC: Primary 47B99; Secondary 46C05
DOI: https://doi.org/10.1090/S0002-9939-1973-0318965-9
MathSciNet review: 0318965
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main result is that any continuous real-linear operator $ A$ on a quaternionic Hilbert space has a unique decomposition $ A = {A_0} + {i_1}{A_1} + {i_2}{A_2} + {i_3}{A_3}$, where the $ {A_\nu }$ are continuous linear operators and $ ({i_{1,}},{i_2},{i_3})$ is any right-handed orthonormal triad of vector quaternions. Other results concern the place of the colinear and complex-linear operators in this characterisation and the effect on the $ {A_\nu }$ of a rotation of the triad of vector quaternions. A new result concerning symplectic images of a quaternionic Hilbert space is also presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B99, 46C05

Retrieve articles in all journals with MSC: 47B99, 46C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0318965-9
Keywords: Quaternions, quaternionic Hilbert space, quaternionic matrix, real-linear operator, symplectic image
Article copyright: © Copyright 1973 American Mathematical Society